Alert archive / Utah / Wind Advisories in 2014

Wind Advisory 20, NWS Salt Lake City, UT

June 13, 2014

NWS Salt Lake City, UT issued this wind advisory at Jun 13, 2014, 3:46 AM MDT. It took effect at Jun 13, 2014, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2014, 3:46 AM MDT (09:46 UTC)
In effect from
Jun 13, 2014, 12:00 PM MDT
Expired
Jun 13, 2014, 10:01 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WWUS75 KSLC 130946
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
346 AM MDT FRI JUN 13 2014

...STRONG COLD FRONT TO SWEEP SOUTH ACROSS UTAH TODAY...

.THE COLD FRONT WORKING INTO NORTHWEST UTAH THIS MORNING WILL
STRENGTHEN AS IT MOVES SOUTH THROUGH THE STATE TODAY. STRONG
SOUTHERLY WINDS WILL DEVELOP ACROSS MUCH OF SOUTHERN AND EASTERN
UTAH FOR THIS AFTERNOON. WINDS WILL REMAIN STRONG AND GUSTY OUT OF
THE SOUTHWEST EARLY THIS EVENING...THEN SWITCH TO THE NORTHWEST AND
GRADUALLY DECREASE BEHIND THE COLD FRONT DURING THE EVENING.

UTZ013-020-021-131800-
/O.NEW.KSLC.WI.Y.0020.140613T1800Z-140614T0600Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
346 AM MDT FRI JUN 13 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT.

* AFFECTED AREA...THE SAN RAFAEL SWELL...THE SOUTH-CENTRAL VALLEYS
  AND THE GLEN CANYON LAKE POWELL AREA.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH.

* TIMING...STRONG WINDS WILL DEVELOP BY EARLY THIS AFTERNOON.
  THESE WINDS WILL REMAIN STRONG UNTIL THE COLD FRONT MOVES
  THROUGH THE ADVISORY AREA LATE THIS EVENING. 

* IMPACTS...STRONG CROSS WINDS ALONG WITH AREAS OF BLOWING DUST
  WILL CREATE HAZARDOUS TRAVEL CONDITIONS THIS AFTERNOON AND
  EVENING. BOATERS ON LAKE POWELL WILL EXPERIENCE CHOPPY
  CONDITIONS ON OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE
POWELL. THESE WINDS WILL CREATE VERY CHOPPY WATER WHICH COULD
CAPSIZE OR SWAMP SMALL CRAFT. 

&&

$$

UTZ015-016-019-131800-
/O.NEW.KSLC.WI.Y.0020.140613T1800Z-140614T0400Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD...ST GEORGE
346 AM MDT FRI JUN 13 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING.

* AFFECTED AREA...THE WEST-CENTRAL AND SOUTHWEST VALLEYS...AND
  UTAHS DIXIE REGION INCLUDING ZION NATIONAL PARK.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH.

* TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP BY EARLY AFTERNOON
  ACROSS THE SOUTHWEST AND WEST-CENTRAL VALLEYS. THESE STRONG
  WINDS WILL DEVELOP TOWARDS MID-AFTERNOON IN THE DIXIE REGION.
  WINDS WILL REMAIN STRONG INTO EARLY THIS EVENING...THEN SWITCH
  TO NORTHWEST AN GRADUALLY DECREASE BEHIND THE COLD FRONT THIS
  EVENING. 

* IMPACTS...STRONG CROSS WINDS ALONG WITH AREAS OF BLOWING DUST
  WILL CREATE AREAS OF HAZARDOUS TRAVEL...ESPECIALLY FOR HIGH
  PROFILE AND LIGHT WEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
134 
WWUS75 KSLC 132018
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
218 PM MDT FRI JUN 13 2014

...STRONG COLD FRONT MOVING ACROSS UTAH...

.THE COLD FRONT OVER CENTRAL UTAH WILL CONTINUE SOUTHWARD THROUGH 
TOMORROW MORNING. GUSTY SOUTHERLY WINDS OVER SOUTHERN AND EASTERN
UTAH WILL CONTINUE THROUGH THE EARLY EVENING BEFORE SWITCHING TO
THE NORTHWEST AND DECREASING BEHIND THE FRONT.

UTZ013-020-021-140600-
/O.CON.KSLC.WI.Y.0020.000000T0000Z-140614T0600Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
218 PM MDT FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* AFFECTED AREA...THE SAN RAFAEL SWELL...THE SOUTH-CENTRAL 
  VALLEYS AND THE GLEN CANYON LAKE POWELL AREA. 

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE EARLY
  EVENING. THESE WINDS WILL REMAIN STRONG UNTIL THE COLD FRONT
  MOVES THROUGH THE ADVISORY AREA LATE THIS EVENING.

* IMPACTS...STRONG CROSS WINDS ALONG WITH AREAS OF BLOWING DUST 
  WILL CREATE HAZARDOUS TRAVEL CONDITIONS THIS AFTERNOON AND 
  EVENING. BOATERS ON LAKE POWELL WILL EXPERIENCE CHOPPY 
  CONDITIONS ON OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON LAKE
POWELL. THESE WINDS WILL CREATE VERY CHOPPY WATER WHICH COULD
CAPSIZE OR SWAMP SMALL CRAFT.

&&

$$

UTZ015-016-019-140400-
/O.CON.KSLC.WI.Y.0020.000000T0000Z-140614T0400Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD...ST GEORGE
218 PM MDT FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* AFFECTED AREA...THE WEST-CENTRAL AND SOUTHWEST VALLEYS...AND 
  UTAHS DIXIE REGION INCLUDING ZION NATIONAL PARK. 

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH.

* TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH THE
  EARLY EVENING BEFORE SWITCHING TO THE NORTHWEST AND DECREASING
  BEHIND A PASSING COLD FRONT.

* IMPACTS...STRONG CROSS WINDS ALONG WITH AREAS OF BLOWING DUST 
  WILL CREATE AREAS OF HAZARDOUS TRAVEL...ESPECIALLY FOR HIGH 
  PROFILE AND LIGHT WEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
391 
WWUS75 KSLC 140401
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1001 PM MDT FRI JUN 13 2014


UTZ013-020-021-140515-
/O.CAN.KSLC.WI.Y.0020.000000T0000Z-140614T0600Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
1001 PM MDT FRI JUN 13 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR SOUTHEASTERN UTAH.

GUSTY SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL
REMAIN POSSIBLE THROUGH MIDNIGHT...BUT THE STRONG WIND POTENTIAL
HAS DIMINISHED THIS EVENING.

$$

UTZ015-016-019-140515-
/O.EXP.KSLC.WI.Y.0020.000000T0000Z-140614T0400Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD...ST GEORGE
1001 PM MDT FRI JUN 13 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING...

SOUTHWEST WINDS WILL CONTINUE TO DECREASE THIS EVENING BEFORE
SWITCHING TO THE NORTHWEST BEHIND A DRY COLD FRONT. THIS
SAID...OCCASIONAL GUSTS TO 35 MPH WILL REMAIN POSSIBLE FOR THE
NEXT FEW HOURS.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 12, 9:24 PM MDT, 6 hours 22 minutes earlier.

Area forecast discussion, Jun 12, 9:24 PM MDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
924 PM MDT THU JUN 12 2014

.SYNOPSIS...AN UNSEASONABLY COLD PACIFIC STORM SYSTEM WILL TRACK
EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN FRIDAY.
A STRONG COLD FRONT WILL SWEEP SOUTH ACROSS UTAH FRIDAY AND
SATURDAY...BRINGING MUCH COLDER TEMPERATURES TO THE AREA EARLY IN
THE UPCOMING WEEKEND. THE AREA WILL SEE A SLOW WARMING TREND
BEGINNING SUNDAY.

&&

.DISCUSSION...CONVECTION RAPIDLY GOING TO BED THIS EVE AFTER QUITE
AN ACTIVE AFTERNOON AND EARLY EVE ACROSS THE NORTHERN THIRD OF THE
AREA. 00Z KSLC RAOB INDICATING A CLASSIC INVERTED-V PROFILE DURING
THE HEIGHT WHICH ALLOWED FOR STRONG MICROBURST WIND FORMATION
COINCIDENT WITH THE HIGH BASED CONVECTIVE DEVELOPMENT. LOSS OF
HEATING AND A MORE MIXED LOW LEVEL AIRMASS PROMOTING DIMINISHED
ACTIVITY ATTM...BUT ELEVATED CAPE VALUES REMAIN NEAR 1000 J/KG
ACROSS THE FAR NORTHWEST WHERE SCATTERED SHOWERS AND STORMS REMAIN.
UPDATED FORECAST TO INCLUDE SCATTERED CONVECTION THROUGH THIS
EVENING AREAS WHERE INSTABILITY REMAINS BUT REDUCED OR REMOVED
POPS MANY AREAS WHERE INSTABILITY HAS BEEN LOST. INCREASED
CLOUDCOVER NORTH AND REDUCES SOUTH.

CYCLONIC FLOW IS BEGINNING TO NOSE INTO THE NORTHWEST FRINGE OF
THE STATE THIS EVE AS THE STRONG UPPER LOW POSITIONED OVER WESTERN
WASHINGTON BEGINS AN EASTWARD TRACK. DIFFLUENT FLOW ALOFT THERE
LIKELY CONTRIBUTING TO CONTINUED CONVECTION NOTED EARLIER. JUST
UPSTREAM A SURFACE TROUGH CONTINUES TO DEEPEN FROM CENTRAL IDAHO
THROUGH EASTERN NEVADA AND WILL DEVELOP INTO A STRONG BUT MOSTLY
DRY COLD OVERNIGHT THAT WILL SURGE SOUTHEAST THROUGH THE NORTHERN
HALF OF THE FORECAST AREA TOMORROW. FOCUS WILL SHIFT FROM TODAYS
ACTIVE CONVECTION TO A FAIRLY SIGNIFICANT COOLING TREND TOMORROW
THROUGH SATURDAY.

OUTSIDE OF THOSE MENTIONED ABOVE FORECAST REMAINS ON TRACK.
PREVIOUS DISCUSSION FOLLOWS...

THE PACIFIC STORM SYSTEM WILL MAKE ITS WAY ACROSS NORTHERN UTAH
FRIDAY AND SATURDAY. ASSOCIATED FRONTAL BOUNDARY IS PROGGED TO
MOVE INTO NORTHWEST UTAH FRIDAY MORNING...WITH THE BOUNDARY
PUSHING SOUTH THROUGH THE STATE THROUGH SATURDAY MORNING. THIS
WILL BRING A SIGNIFICANTLY COLDER AIRMASS TO THE
STATE...ESPECIALLY NORTHERN AND CENTRAL UTAH. 700 MB TEMPS ARE
EXPECTED TO DROP AS LOW AS -2C OVER NORTHERN UTAH COMPARED TO UP
TO +18C OUT AHEAD OF IT. BECAUSE OF THIS...MAXES SATURDAY COULD
RUN UP TO 25F BELOW VALUES OBSERVED TODAY...UP TO 15F BELOW
SEASONAL NORMS. SYSTEM IS LACKING IN MOISTURE...BUT CONVECTION IS
CERTAINLY POSSIBLE...PARTICULARLY FRIDAY EVENING WITH THE FRONT
OVER NORTHERN UTAH.

BEHIND THE MAIN TROUGH...EC/GFS SHOW ONE LAST WEAK WAVE MOVING
ACROSS THE STATE ON SUNDAY...BUT OTHERWISE W/SW FLOW WILL RESULT
IN A FAIRLY QUICK WARMING TREND. AFTER THIS...GLOBAL MODELS
CONTINUE TO BE DIVERGENT WITH REGARD TO THEIR TREATMENT OF THE
NEXT PACIFIC TROUGH. LATEST EC STILL INDICATING ANOTHER
SIGNIFICANT TROUGH MOVING THROUGH TUESDAY AND WEDNESDAY...WHILE
THE GFS SHOWS A WEAKER VERSION OF THIS TROUGH MOVING WELL NORTH OF
THE AREA WITH STRONG HIGH PRESSURE DEVELOPING FOR THE MIDDLE OF
NEXT WEEK. HAVE CONTINUED TO LEAN TOWARD THE GFS GIVEN THE TIME OF
YEAR...BUT FORECASTER CONFIDENCE WITH REGARD TO THE EXTENDED
PERIOD REMAINS LOW.

&&

.AVIATION...BULK OF CONVECTION RESPONSIBLE FOR THE GUSTY OUTFLOW
WINDS AND THUNDERSTORM ACTIVITY AT THE KSLC TERMINAL ARE NORTH OF
THE TERMINAL AT THIS TIME. WILL LEAVE A 15 PERCENT CHANCE OF
ADDITIONAL GUSTY/ERRATIC WIND GUSTS IN FOR THE TERMINAL THROUGH
MIDNIGHT BUT IN GENERAL THAT THREAT IS GONE. WINDS WILL TREND
FROM SOUTHWEST TO SOUTH THROUGH 04Z AND REMAIN IN PLACE THROUGH
THE NIGHT. A COLD FRONT IS EXPECTED TO PASS THROUGH THE TERMINAL
TOMORROW MORNING SWITCHING WINDS TO NORTHWEST EARLIER THAN
NORM...MOST LIKELY IN THE 13-16Z WINDOW.

&&

.FIRE WEATHER...RED FLAG WARNING IN EFFECT THROUGH FRIDAY EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL...SOUTHWEST AND
SOUTH CENTRAL UTAH. IT WAS EXPANDED FOR NW UTAH DUE TO FUELS BEING
DEEMED CRITICAL EARLIER THIS AFTERNOON.

THE BOUNDARY HAS RETURNED NORTH AS A WARM FRONT TODAY...CAUSING A
FOCUS FOR CONVECTION. LOCALLY STRONG DRY MICROBURST WINDS HAVE
BEEN OBSERVED OVER NORTHERN AND CENTRAL UTAH AND WILL CONTINUE
INTO THE EARLY EVENING WITH SPOTTY LIGHTNING POTENTIAL AS WELL.

MEANWHILE A GUSTY SOUTHWESTERLY WIND HAS DEVELOPED ACROSS
SOUTHERN UTAH PROMPTING THE RED FLAG WARNING. THESE WINDS WILL
INCREASE TOMORROW AHEAD OF THE NEXT STRONG COLD FRONT WHICH WILL
BE CROSSING THE WEST DESERT DURING THE AFTERNOON.

MUCH COOLER AND SOMEWHAT MORE MOIST...ESPECIALLY ACROSS THE NORTH
EARLY THIS WEEKEND WITH A LARGE STORM SYSTEM CROSSING THE NORTHERN
ROCKIES. MONDAY IS THE NEXT THREAT OF CRITICAL FIRE WEATHER
CONDITIONS AS A HOT DRY WIND INCREASES FROM THE SOUTH AHEAD OF THE
NEXT STORM SYSTEM...THOUGH CONFIDENCE IS NOT YET HIGH WITH THIS
SCENARIO.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT FRIDAY FOR UTZ478-495>498.

WY...NONE.
&&

MERRILL/TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 12, 3:04 PM MDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 PM MDT THU JUN 12 2014

UTZ001>016-019>021-517-518-WYZ021-131200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
304 PM MDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING OVER NORTHERN UTAH...CENTRAL UTAH...AND SOUTHWEST WYOMING.
GUSTY MICROBURST WINDS HAVE BEEN OBSERVED WITH THESE STORMS AND
THE THREAT CONTINUES THROUGH THE EVENING HOURS.

LOW HUMIDITY VALUES AND GUSTY SOUTH WINDS ARE CREATING CRITICAL
FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN UTAH. THE THREAT OF
HAZARDOUS FIRE WEATHER CONDITIONS CONTINUES THROUGH TONIGHT...SO A
RED FLAG WARNING CONTINUES TO BE IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT MOVING INTO EXTREME NORTHWEST UTAH FRIDAY
WILL SWEEP SOUTH ACROSS THE STATE FRIDAY THROUGH SATURDAY MORNING.
GUSTY SOUTHERLY WINDS WILL EXIST AHEAD OF THE FRONT...WITH A
SHORT PERIOD OF STRONG NORTHERLY WINDS BEHIND THE FRONTAL PASSAGE.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT...WITH
MOST OF THIS ACTIVITY CONFINED TO THE NORTHERN PORTION OF THE
OUTLOOK AREA.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER SOUTHWEST
UTAH FRIDAY. THE RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH
FRIDAY EVENING.

MUCH COLDER AIR WILL FOLLOW THE FRONT SOUTH THROUGH UTAH.
TEMPERATURES BY SATURDAY AFTERNOON ARE LIKELY TO BE 15 TO 25
DEGREES COLDER THAN TODAYS HIGHS ACROSS NORTHERN UTAH...WITH
READINGS DOWN ABOUT 10 TO 15 DEGREES ACROSS CENTRAL AND SOUTHERN
UTAH. LINGERING SHOWERS ACROSS THE FAR NORTHERN PORTION OF THE
OUTLOOK AREA SATURDAY COULD FALL AS SNOW AT THE HIGHER ELEVATIONS.
LITTLE ACCUMULATION IS EXPECTED IF SNOW DOES DEVELOP.

TEMPERATURES WILL BOUNCE BACK SUNDAY...WITH READINGS RETURNING TO
NEAR MID-JUNE NORMALS. A SERIES OF WEAK WEATHER DISTURBANCES
MOVING ACROSS THE NORTHERN ROCKIES WILL HOLD KEEP TEMPERATURES
FROM CLIMBING MUCH PAST SEASONAL NORMS HEADING INTO THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:01 PM MDTSevere Thunderstorm WarningSLCMorgan, Rich, Summit29 min
Jun 12, 6:28 PM MDTSevere Thunderstorm WarningSLCRich, Summit32 min
Jun 12, 7:49 PM MDTSpecial Weather StatementSLCBox Elder41 min
Jun 13, 2:19 PM MDTFire Weather WatchSLCBeaver, Box Elder, Davis, Garfield, Iron, Kane and 6 more24 hr

Nearby

Wind Advisories in Utah, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.